Hail, Ogle
- When
- March 12, 9:16 PM CST to 9:18 PM CST
- Where
- Ogle County, Forreston
- Measured
- 0.88 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.117, -87.900
12 thunderstorm wind, 7 hail, 1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before the first event at Mar 12, 5:38 PM CST, 3 hours 38 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
538 PM CST SUN MAR 12 2006
.DISCUSSION...
STAGE APPEARS TO BE SET FOR AN EVENING OF SEVERE WEATHER WITH SHORT
WAVE EJECTING FROM BROAD WESTERN TROUGH THIS AFTERNOON. SURFACE
WARM FRONT DRAPED ACROSS CENTRAL ILLINOIS SHOULD BE THE FOCUS OF
ACTIVITY WHEN DEVELOPMENT GETS GOING IN EARNEST. AMPLE SHEAR AND
INSTABILITY ARE SET IN PLACE AND SHOULD ONLY REQUIRE THE INTERACTION
OF THE WAVE. SURFACE HEATING APPEARS TO HAVE BEEN TAKEN OUT OF THE
EQUATION TODAY WITH CI BLOWOFF FROM THIS MORNINGS STORMS IN MO
SHIELDING MOST OF NORTHERN ILLINOIS FORM THERMAL DESTABILIZATION.
AS PER SPC DISCUSSIONS MAIN THREAT FOR MOST OF AREA NOW APPEARS TO
BE LARGE HAIL. SOME WRAP AROUND PRECIP, FIRST RAIN THEN RAIN/SNOW
MIX BY LATE MONDAY, TO ACCOMPANY SYSTEM AS IT DEPARTS MONDAY.
TONIGHTS WAVES IS LAST IN A SERIES THAT HAS BROUGHT PRECIP TO THE
FORECAST AREA FOR THE PAST SEVERAL DAYS. ENTIRE WESTERN TROUGH
PROGRESSES EAST AND DEEPENS OVER THE EASTERN US LEAVING WEST
NORTHWESTLY H5 FLOW OVER THE MIDWEST FOR THE NEXT FEW DAYS. RIDGING
BETWEEN DEPARRING EAST COAST TROUGH AND NEXT TROUGH ADVANCING ON
WEST COAST SHOULD KEEP MID PART OF NEXT WEEK DRY. MODELS IN
AGREEMENT ON EJECTING A WAVE FROM WESTERN TROUGH THAT WOULD IMPACT
THE AREA BY LATE WEDNESDAY. H8 TEMPS SUGGEST RAIN IN THE SOUTH, A
MIX OR RAIN AND SNOW IN THE NORTH INITIALLY. THOUGH TEMPS FALL WITH
PASSAGE OF THE SURFACE LOW ASSOCIATED WITH THIS SYSTEM, PRECIP
SHOULD BE ENDED. CHANGE TO NORTHWEST FLOW ALOFT MAY BE MORE
SIGNIFICANT RESULT OF THIS SYSTEM WITH TEMPS BY LATE IN THE WEEK
WELL BELOW NORMAL -- MINS IN TH TEENS AND MAXS ONLY IN THE 30S.
&&
.AVIATION...
00Z TAFS...FIRST AREA OF TS MOVING ACROSS THE AREA LATE THIS
AFTERNOON AND EARLY THIS EVENING. MAY BE A BREAK IN ACTIVITY FROM
01Z-03Z BEFORE MORE SHOWERS AND TS MOVE IN FROM THE WEST. RATHER
THAN TRY TO TIME THIS POSSIBLE LULL...AND WITH FURTHER DEVELOPMENT
POSSIBLE...HAVE KEPT TS IN THRU 06Z. EXPECT LOW MVFR CIGS THRU THE
EVENING...POSSIBLY IFR WITH RAIN/TS. WINDS WILL BE PROBLEMATIC NORTH
OF THE WARM FRONT...GENERALLY NE OR EAST AND GUSTY AT TIMES...THEN A
SHIFT TO THE SOUTH LATE THIS EVENING OR EARLY MONDAY MORNING AS THE
WARM FRONT PUSHES NORTH.
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
.IL...NONE.
.IN...NONE.
.LM...SMALL CRAFT ADVISORY OVERNIGHT THRU TUESDAY MORNING.
GALE WARNING MONDAY AFTERNOON AND MONDAY NIGHT OPEN WATERS.
&&HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 350 PM CST SUN MAR 12 2006 ILZ003>006-008-010>014-019>022-023-032-033-039-INZ001-002-010-011- 019-131030- WINNEBAGO-BOONE-MCHENRY-LAKE IL-OGLE-LEE-DE KALB-KANE-DU PAGE-COOK- LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-IROQUOIS-FORD- LAKE IN-PORTER-NEWTON-JASPER-BENTON- 350 PM CST SUN MAR 12 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST ILLINOIS...AND NORTHWEST INDIANA. .DAY ONE... TONIGHT ...SEVERE WEATHER OUTBREAK EXPECTED THIS EVENING... THERE IS A HIGH RISK OF SEVERE THUNDERSTORMS THIS EVENING FOR PORTIONS OF WEST CENTRAL AND NORTHWEST ILLINOIS. THE GREATEST THREAT EXISTS SOUTH AND WEST OF A LINE FROM ROUGHLY DIXON IN LEE COUNTY TO SANDWICH IN SOUTHEAST DEKALB COUNTY TO FAIRBURY IN SOUTHERN LIVINGSTON COUNTY. A MODERATE RISK OF SEVERE THUNDERSTORMS EXISTS TO THE NORTH OF THIS AREA AND INCLUDES MOST OF THE REMAINDER OF NORTH CENTRAL ILLINOIS...ALL OF NORTHEAST AND EAST CENTRAL ILLINOIS AND NORTHWEST INDIANA. A WARM FRONT DRAPED ACROSS CENTRAL ILLINOIS WILL SERVE AS THE FOCUS FOR SEVERE THUNDERSTORM DEVELOPMENT THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO PRODUCE SIGNIFICANT SEVERE WEATHER INCLUDING VERY LARGE HAIL...DAMAGING WINDS AND SOME TORNADOES. WHILE THE THREAT WILL BEGIN IN THE SOUTHWEST PORTIONS OF THE FORECAST AREA, THE THREAT WILL MOVE NORTH DURING THE COURSE OF THE EVENING AS THE WARM FRONT MOVES INTO NORTHERN ILLINOIS. PERSONS ACROSS NORTHERN ILLINOIS AND NORTHWEST INDIANA SHOULD CONTINUE TO MONITOR THIS DEVELOPING WEATHER SITUATION THROUGHOUT THE DAY. HAVE A PLAN OF ACTION READY SHOULD SEVERE WEATHER APPROACH LATER TODAY. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS AND EMERGENCY MANAGEMENT OFFICIALS SHOULD PREPARE FOR ACTIVATION THIS EVENING. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE) LMZ740>745-766-131030- WINTHROP HARBOR IL TO MICHIGAN CITY IN- LAKE MICHIGAN- 350 PM CST SUN MAR 12 2006 THIS PORTION OF THE HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS AND INDIANA WATERS OF LAKE MICHIGAN. .DAY ONE... TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH TUESDAY MORNING. NORTHEAST WINDS WILL BECOME SOUTH AND INCREASE TO 30 KNOTS OVERNIGHT HELPING WAVES BUILD TO 4 TO 6 FEET. SEVERE THUNDERSTORMS CONTAINING LARGE HAIL AND STRONG WINDS ARE POSSIBLE THIS EVENING OVER SOUTHERN PORTIONS OF LAKE MICHIGAN. .DAYS TWO THROUGH SEVEN... MONDAY THROUGH SATURDAY A GALE WARNING IS IN EFFECT FOR THE OPEN WATERS OF LAKE MICHIGAN MONDAY AFTERNOON AND MONDAY NIGHT AS WINDS INCREASE TO 40 KNOTS. A SMALL CRAFT ADVISORY CONTINUES THROUGH TUESDAY MORNING FOR THE NEARSHORE WATERS. && COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO WEBPAGE: WEATHER.GOV/CHICAGO (LOWER CASE)
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
449 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0436 PM HAIL TONICA 41.21N 89.07W
03/12/2006 M1.00 INCH LA SALLE IL TRAINED SPOTTER
I39 SOUTH OF RT 46 LARGE HAIL COVERING GROUND
0432 PM HAIL LEONORE 41.19N 88.98W
03/12/2006 M1.00 INCH LA SALLE IL TRAINED SPOTTER
LEONORE/LOSTANT AREA
0425 PM HAIL 1 SW LOSTANT 41.13N 89.07W
03/12/2006 M1.25 INCH LA SALLE IL TRAINED SPOTTER
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
505 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HAIL GRAND RIDGE 41.24N 88.83W
03/12/2006 M0.50 INCH LA SALLE IL TRAINED SPOTTER
HAIL COVERING ROAD
0456 PM HAIL 5 NW KINSMAN 41.24N 88.64W
03/12/2006 M1.00 INCH LA SALLE IL TRAINED SPOTTER
0453 PM HAIL N RANSOM 41.16N 88.66W
03/12/2006 M1.75 INCH LA SALLE IL TRAINED SPOTTER
N19TH AND EAST 30TH RD IN EASTERN LASALLE COUNTY
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
512 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 1 N MAZON 41.25N 88.42W
03/12/2006 M0.88 INCH GRUNDY IL TRAINED SPOTTER
RT 47
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL 3 W COAL CITY 41.29N 88.34W
03/12/2006 M1.00 INCH GRUNDY IL TRAINED SPOTTER
IL-113 AND GORMAN RD
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
522 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL OTTAWA 41.35N 88.84W
03/12/2006 M1.00 INCH LA SALLE IL TRAINED SPOTTER
E 26TH AND 19TH RD
&&
HALBACHPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
546 PM CST SUN MAR 12 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0532 PM HAIL 2 SE WILMINGTON 41.28N 88.13W
03/12/2006 M0.88 INCH WILL IL TRAINED SPOTTER
REPORT FROM RITCHIE, IL
0517 PM LIGHTNING JOLIET 41.53N 88.12W
03/12/2006 WILL IL EMERGENCY MNGR
HOUSE STRUCK BY LIGHTNING AND IS ON FIRE
&&
HALBACHThe Chicago radar (KLOT), 56 km away, was scanning. The volume nearest the first event began at 03:13 UTC.
12 thunderstorm wind, 7 hail, 1 tornado. Local standard time, as filed.
A basement door was blown out and road signs were blown down.
A gust was measured to 60 mph.
The roof of a barn and a tool shed were torn off. A large farm building collapsed, killing several head of cattle.
Utility poles and power lines were blown down on Route 59 causing the road to be closed.
A small tornado damaged outbuildings east of County Road 1100E near 300N. Debris was scattered across a field from southwest to northeast. The tornado ended near 1200E and State Road 9.
At State Road 9 and County Road 1100E several large evergreens were uprooted and part of the roof of an outbuilding was blown off. Further down SR 9, between 1100E and 1200E, a few utility poles and power lines were blown down. Near SR 9 and 1200E a farm house had windows broken and siding damaged by wind. A pickup truck also had windows broken.
A roof was blown off a water pumping station.
Golfball size hail was reported along Interstate 80, between Larkin and Hubolt Roads.
Penny size hail was reported at Route 25 and West Barrlet Road.
Wind gusts to 75 mph were estimated near Van Buren and Central.
Wind gusts to 70 mph were estimated near 171st and Harlem.
A downburst caused extensive damage from 79th Street about 300 yards west of Harlem to just north of 77th and Harlem. Several evergreen trees were uprooted and tree limbs were downed. A few garages collapsed or had roofs torn off. A large section of an apartment roof was torn off and debris damaged other nearby apartments and other buildings. About 40 cars were damaged by flying debris. Two police officers were injured by flying glass. About 1/2 mile further northeast the roof was damaged at a FedEx facility.
Wind gusts were estimated to 60 mph.
Windows were blown out of a house and a car port was destroyed along Highway 24.
Two camper trailers were overturned on Interstate 57.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2006Every state in 2006This day in weather historyThe tornado archive for Illinois, 2006Warnings in Illinois, March 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5495925, 5495926, 5495928, 5495929, 5495927, 5495930, 5495931, 5495118, 5496143, 5495582, 5496142, 5495583, 5495584, 5495585, 5495586, 5495587, 5495588, 5495589, 5496140, 5496141.